Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Mar 26, 2008, 11:34 AM CDT for 14 counties in Minnesota. It took effect at Mar 27, 2008, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2008, 11:34 AM CDT (16:34 UTC)
- In effect from
- Mar 27, 2008, 1:00 AM CDT
- Expired
- Mar 27, 2008, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 261634 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1134 AM CDT WED MAR 26 2008 ...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING... .A SNOW ADVISORY IS IN EFFECT FOR MOST OF SOUTHERN MINNESOTA. THE ADVISORY IS IN EFFECT FOR PORTIONS OF THE MINNESOTA RIVER VALLEY OF SOUTHWEST MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM THURSDAY EVENING. THE ADVISORY IS IN EFFECT FOR THE REMAINDER OF SOUTH CENTRAL MINNESOTA FROM 7 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY INCLUDE ALBERT LEA...MANKATO...OWATONNA...RED WING...AND REDWOOD FALLS. MADISON...MONTEVIDEO...GRANITE FALLS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE SOUTHERN TWIN CITIES METRO AREA...OR LOCATIONS NORTH OF THE MINNESOTA RIVER VALLEY. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND WEST OF A LINE FROM CANBY...TO REDWOOD FALLS...TO ALBERT LEA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ054-056-065>067-261745- /O.CAN.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/ LAC QUI PARLE-CHIPPEWA-RENVILLE-MCLEOD-SIBLEY- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...OLIVIA... HUTCHINSON...GAYLORD 1134 AM CDT WED MAR 26 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE HUTCHINSON...MADISON...OLIVA...AND MONTEVIDEO VICINITIES. THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR LAC QUI PARLE...CHIPPEWA...RENVILLE...MCLEOD...AND SIBLEY COUNTIES. $$ MNZ069-070-261745- /O.CAN.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/ SCOTT-DAKOTA- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE 1134 AM CDT WED MAR 26 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE SOUTHERN TWIN CITIES METRO AREA. THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR SCOTT AND DAKOTA COUNTIES. $$ MNZ064-073>075-082-083-091-092-270045- /O.UPG.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/ /O.NEW.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- FARIBAULT- INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1134 AM CDT WED MAR 26 2008 ...SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND WEST OF A LINE FROM CANBY TO REDWOOD FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ076>078-084-085-093-270045- /O.UPG.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/ /O.NEW.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/ LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... WASECA...OWATONNA...ALBERT LEA 1134 AM CDT WED MAR 26 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS43 KMPX 262008 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 PM CDT WED MAR 26 2008 ...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING... .A SNOW ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY AREA INCLUDE WASECA...ALBERT LEA...GRANITE FALLS...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...AND BLUE EARTH. LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH HIGHER-END AMOUNTS CLOSER TO FIVE INCHES POSSIBLE TOWARD THE INTERSTATE 90 CORRIDOR. THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE SNOW ADVISORY HAS BEEN CANCELLED IN LE SUEUR...RICE...GOODHUE...AND STEELE COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ076>078-085-262115- /O.CAN.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/ LE SUEUR-RICE-GOODHUE-STEELE- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... OWATONNA 308 PM CDT WED MAR 26 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE POTENTIAL FOR SIGNIFICANT SNOWFALL HAS ENDED IN THE LE SUEUR...FARIBAULT...RED WING...AND OWATONNA VICINITIES. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED IN LE SUEUR...RICE...GOODHUE...AND STEELE COUNTIES. $$ MNZ084-093-270415- /O.EXT.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ WASECA-FREEBORN- INCLUDING THE CITIES OF...WASECA...ALBERT LEA 308 PM CDT WED MAR 26 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS CLOSER TO FIVE INCHES OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ064-073>075-082-083-091-092-270415- /O.CON.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- FARIBAULT- INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 308 PM CDT WED MAR 26 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS TONIGHT...AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED EARLY THURSDAY. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE MID TO LATE EVENING HOURS ACROSS SOUTHWESTERN MINNESOTA...AND SPREAD ACROSS SOUTH CENTRAL MINNESOTA OVERNIGHT. THE SNOWFALL WILL CONTINUE ON THURSDAY MORNING. SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS CLOSER TO FIVE INCHES OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 270157 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 857 PM CDT WED MAR 26 2008 ...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA TONIGHT INTO THURSDAY... .A SNOW ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL MINNESOTA FROM 1 AM TONIGHT THROUGH 7 PM THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY AREA INCLUDE ALBERT LEA...REDWOOD FALLS...NEW ULM...ST. JAMES...MANKATO...FAIRMONT ...AND BLUE EARTH. LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS TONIGHT...AND EJECT TOWARD MISSOURI BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD FAR SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED AFTER MIDNIGHT INTO THURSDAY MORNING. THE SNOW MAY MIX BRIEFLY WITH RAIN AT THE ONSET. SNOWFALL AMOUNTS OF TWO TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH GREATEST AMOUNTS TOWARD THE INTERSTATE 90 CORRIDOR. THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE SNOW ADVISORY HAS BEEN CANCELLED IN YELLOW MEDICINE... NICOLLET...AND WASECA COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ064-075-084-270300- /O.CAN.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ YELLOW MEDICINE-NICOLLET-WASECA- INCLUDING THE CITIES OF...GRANITE FALLS...ST. PETER...WASECA 857 PM CDT WED MAR 26 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. THE STORM TRACK OF THIS SYSTEM HAS TRENDED FARTHER SOUTH...SO THE SNOW ADVISORY HAS BEEN CANCELLED IN YELLOW MEDICINE... NICOLLET...AND WASECA COUNTIES. LIGHT SNOW WILL DEVELOP OVERNIGHT AND CONTINUE INTO THURSDAY MORNING. TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES. $$ MNZ073-074-082-083-091>093-271000- /O.CON.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA 857 PM CDT WED MAR 26 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. LOW PRESSURE WILL CONTINUE TO PUSH EAST OF THE ROCKY MOUNTAINS TONIGHT...AND EJECT TOWARD MISSOURI BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD FAR SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED AFTER MIDNIGHT INTO THURSDAY MORNING. THE SNOW MAY MIX BRIEFLY WITH RAIN AT THE ONSET. SNOWFALL AMOUNTS OF TWO TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH GREATEST AMOUNTS TOWARD THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TRH
000 WWUS43 KMPX 270811 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 311 AM CDT THU MAR 27 2008 ...SNOWFALL WILL CONTINUE ACROSS FAR SOUTH CENTRAL MINNESOTA THIS MORNING... .A SNOW ADVISORY IS IN EFFECT FOR WATONWAN...MARTIN...FARIBAULT...AND FREEBORN COUNTIES IN SOUTH CENTRAL MINNESOTA UNTIL 1 PM CDT THIS AFTERNOON. LOW PRESSURE MOVING ACROSS SOUTHERN KANSAS WILL CONTINUE TO PUSH MOISTURE NORTHWARD TOWARDS SOUTHERN MINNESOTA. HIGH PRESSURE OVER SOUTHERN CANADA HAS BEEN PROVIDING VERY DRY AIR TO THE REGION WHICH HAS HELPED SUPPRESS THE NORTHWARD EXTENT OF THE SNOWFALL. AS A RESULT THE ADVISORY HAS BEEN CANCELED FOR REDWOOD...BROWN...AND BLUE EARTH COUNTIES. AREAS ALONG THE INTERSTATE 90 CORRIDOR INCLUDED IN THE ADVISORY MAY SEE 1 TO 2 INCHES OF ADDITIONAL SNOWFALL THIS MORNING...WITH THE GREATEST AMOUNTS ACROSS MARTIN COUNTY AND SOUTHERN WATONWAN COUNTY. IT IS POSSIBLE THAT 3 ADDITIONAL INCHES MAY FALL IN ISOLATED PARTS OF THESE COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ073-074-083-270915- /O.CAN.KMPX.SN.Y.0008.000000T0000Z-080328T0000Z/ REDWOOD-BROWN-BLUE EARTH- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...MANKATO 311 AM CDT THU MAR 27 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE SNOW ADVISORY. DRY AIR MOVING SOUTHWARD OUT OF CANADA HAS LIMITED THE AMOUNT OF SNOW MOVING INTO REDWOOD...BROWN...AND BLUE EARTH COUNTIES. LIGHT SNOW WILL CONTINUE THROUGH THE MORNING BUT ACCUMULATIONS WILL BE LESS THAN AN INCH. $$ MNZ082-091>093-271615- /O.EXT.KMPX.SN.Y.0008.000000T0000Z-080327T1800Z/ WATONWAN-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH... ALBERT LEA 311 AM CDT THU MAR 27 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. LOW PRESSURE MOVING ACROSS SOUTHERN KANSAS WILL CONTINUE TO PUSH MOISTURE NORTHWARD TOWARDS SOUTHERN MINNESOTA. AREAS ALONG THE INTERSTATE 90 CORRIDOR INCLUDED IN THE ADVISORY MAY SEE 1 TO 2 INCHES OF ADDITIONAL SNOWFALL THIS MORNING...WITH THE GREATEST AMOUNTS ACROSS MARTIN COUNTY AND SOUTHERN WATONWAN COUNTY. IT IS POSSIBLE THAT 3 ADDITIONAL INCHES MAY FALL IN ISOLATED PARTS OF THESE COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RAH/MDB
000 WWUS43 KMPX 271759 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1259 PM CDT THU MAR 27 2008 ...SNOW WILL CONTINUE COMING TO AN END ACROSS EXTREME SOUTH CENTRAL MINNESOTA... .SNOW WILL CONTINUE DIMINISHING ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR THIS AFTERNOON...SO THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM. MNZ082-091>093-271900- /O.EXP.KMPX.SN.Y.0008.000000T0000Z-080327T1800Z/ WATONWAN-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH... ALBERT LEA 1259 PM CDT THU MAR 27 2008 ...SNOW ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON. SNOW WILL CONTINUE DIMINISHING ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR THIS AFTERNOON...SO THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 26, 6:11 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 26, 6:11 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT WED MAR 26 2008
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
/ISSUED AT 356 AM CDT WED MAR 26 2008/
HIGH PRESSURE WAS LOCATED OVER IA EARLY THIS MORNING WITH A RIDGE
STRETCHING NORTHWARD ACROSS CENTRAL MN. SKIES HAVE BEEN MAINLY
CLEAR OVERNIGHT. CLOUDS ARE BEGINNING TO SPREAD INTO THE NW
PORTION OF THE CWA IN ADVANCE OF LOW PRESSURE AND A COLD FRONT
ALONG THE INTERNATIONAL BORDER. THE LOW AND FRONT WILL BE MOVING
SE TODAY WITH W TO NW LOW LEVEL FLOW DEVELOPING ACROSS THE CWA.
HIGHS TODAY FROM THE UPPER 30S TO MIDDLE 40S FROM NORTH TO SOUTH
STILL LOOKING GOOD.
THE NAM REMAINS THE OUTLIER FOR THE PRECIPITATION EVENT TONIGHT
AND THURSDAY. IT IS INSISTENT ON DRIVING SURFACE LOW PRESSURE
ACROSS IA TOMORROW WHILE THE GFS/ECMWF KEEP SURFACE LOW PRESSURE
OVER OK AND TX WITH MID LEVEL FRONTOGENESIS PASSING ACROSS WEST
CENTRAL THROUGH SOUTH CENTRAL MN. THE MAGNITUDE OF THE DIFFERENCE
IS EVIDENT BY TAKING THE NAM MSLP MINUS THE GFS MSLP. AN AREA OF
10 TO 12 MILLIBARS SHOWS UP ACROSS SOUTHERN MN AND NORTHERN IA ON
THURSDAY.
SO...THE FORECAST FOR WEDNESDAY NIGHT AND THURSDAY WAS A BLEND OF
THE GFS/ECMWF WITH THE POTENTIAL FOR HEAVY SNOW OUTLINED BY THE
600-700MB FN VECTOR DIVERGENCE. THIS WOULD PLACE AREAS ALONG AND
SOUTH OF A LINE FROM MONTEVIDEO...TO OLIVIA...SAINT PETER...AND
FARIBAULT IN THE PATH FOR 6 INCHES OR MORE. CROSS SECTION DATA
FROM THE GFS SHOWS FAR SOUTHERN MN QUITE UNSTABLE THURSDAY MORNING
WITH NEGATIVE THETA-E LAPSE RATES IN THE 700-500MB LAYER. THE
BEST DENDRITIC TEMPERATURES ARE ALSO HUGGING THE MN/IA BORDER.
ALTHOUGH THE ADIABATIC OMEGA IS PRETTY GOOD OVER WEST CENTRAL
THROUGH SOUTH CENTRAL MN ON THURSDAY...MIXING RATIOS ONLY AVERAGE
2.5 G/KG. THE NET VERTICAL DISPLACEMENT SHOWN AVERAGES ABOUT 40
MILLIBARS.
THE MAIN CHANGE ON THIS SHIFT WAS TO TAKE THE WI COUNTIES OUT OF
THE WINTER STORM WATCH AND TIGHTEN THE PRECIPITATION GRADIENT OVER
WEST CENTRAL THROUGH SOUTH CENTRAL MN WHERE THE POTENTIAL FOR
HEAVY SNOW SEEMS HIGHEST. ALSO SHORTENED THE WATCH BY SEVERAL
HOURS WITH THE SNOW EXPECTED TO BE OVER BY THURSDAY EVENING.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY NIGHT AND
PERSIST INTO SATURDAY. A LOW PRESSURE SYSTEM WILL BE MOVING FROM
MONTANA TO ONTARIO THIS WEEKEND WITH A COLD FRONT PUSHING
EASTWARD ACROSS THE FA SATURDAY NIGHT AND EARLY SUNDAY. WITH
THINGS LOOKING A LITTLE FASTER...INTRODUCED POPS INTO THE MN CWA ON
SATURDAY...ESPECIALLY OVER WESTERN AREAS. EXPECT THE PRECIPITATION
TO DIMINISH FROM WEST TO EAST ON SUNDAY WITH MORE HIGH PRESSURE
FOR THE EARLY PART OF NEXT WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
VFR CONDS SHUD PREVAIL THRU MUCH OF THE TAF PD AT ALL SITES EXCEPT
RWF...AND FOR A FEW HRS THIS MRNG AT RNH. SCT TO BKN LOW/MID DECK
CONT TO AFFECT SOME OF THE TAF SITES THIS MRNG. CU RULE SUPPORTS
SOME LO CLD DEVELOPMENT DURG THE LATE MRNG/AFTN HRS...WITH PSBLY
SOME PERIODIC MVFR CIGS. MAIN CONCERN WILL BE -SN CHCS AT RWF
AFT 00Z TNGT. BULK OF PCPN SHUD OCCUR AFT 06Z...WITH GRADUALLY
DIMINISHING CONDS. THE WORST CIGS/VSBYS...WITH PREVAILING IFR
CONDS SHUD AFFECT RWF AFT 12Z. LOTS OF UNCERTAINTY ON -SN AT OTHER
TAF SITES...WITH LO/MID LVL SATURATION BEING THE KEY PLAYER IN
WHETHER -SN MOVES INTO AXN/STC/MSP PRIOR TO 12Z. MSP MOST LIKELY
OF THESE SITES TO SEE THIS HAPPEN...BUT CONFIDENCE NOT ALL THAT
GREAT...SO HAVE INCLUDED A PROB30 FOR THE LAST 2 HRS OF THE VALID
TAF PD. STILL THINK THAT THE WORST CONDS...BY FAR...WILL OCCUR S
OF ALL THE AIRPORTS EXCEPT RWF.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING
FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-LAC QUI PARLE-
MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-SIBLEY-WATONWAN-
YELLOW MEDICINE.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR DAKOTA-FREEBORN-GOODHUE-LE SUEUR-RICE-SCOTT-
STEELE-WASECA.
WI...NONE.
&&
RAH/KATHazardous weather outlook, Mar 26, 4:26 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 426 AM CDT WED MAR 26 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 270930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 426 AM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTHWEST AREAS OF MINNESOTA WEDNESDAY NIGHT. A COUPLE OF INCHES OF SNOW ARE POSSIBLE BY DAYBREAK THURSDAY ALONG AND SOUTH OF A LINE FROM MONTEVIDEO TO BLUE EARTH. A WINTER STORM WATCH REMAINS IN EFFECT FOR WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA FOR WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOWFALL...WITH PERHAPS SIGNIFICANT AMOUNTS...WILL BE POSSIBLE FROM WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA ON THURSDAY. THE BEST CHANCE FOR ACCUMULATIONS IN THE SIX INCH RANGE WILL BE SOUTH OF THE TWIN CITIES TO THE MONTEVIDEO AREA. A WINTER STORM WATCH COVERS WEST CENTRAL AND ALL OF SOUTH CENTRAL MINNESOTA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. RAH
Nearby
Snow Advisories in Minnesota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.